Online Articles: Case ReportsAcetazolamide-Related Life-Threatening Hypophosphatemia in a Glaucoma PatientHu, Ching-Yun MD; Lee, Bor-Jen MD, PhD; Cheng, Hsiang-Fan MD; Wang, Chen-Yu MD, MHA Author Information The Intensive Care Unit, Taichung Veterans General Hospital, Taichung, Taiwan, ROC Disclosure: The authors declare no conflict of interest. Reprints: Chen-Yu Wang, MD, MHA, The Intensive Care Unit, Taichung Veterans General Hospital, 1650 Taiwan Boulevard Sect. 4, Taichung 40705, Taiwan, ROC (e-mail: [email protected]). Received August 7, 2013 Accepted September 15, 2014 Journal of Glaucoma 24(4):p e31-e33, April/May 2015. | DOI: 10.1097/IJG.0000000000000185 Buy Metrics Abstract Acetazolamide-related hypophosphatemia leading to cardiac arrest is extremely rare. Herein we report a 78-year-old female glaucoma patient who developed general weakness and acute respiratory failure, followed by cardiac arrest 1 day after taking acetazolamide. The patient was successfully weaned from the ventilator after correction of hypophosphatemia and fully recovered. As acetazolamide was shown to have the potential to cause a lethal side effect in stable glaucoma, the risk of hypophosphatemia should be kept in mind by ophthalmologists. An examination of serum metabolic panels may be indicated in patients at risk of hypophosphatemia. Copyright © 2015 Wolters Kluwer Health, Inc. All rights reserved.